Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: um.....interesting dialog on PROVIGIL.......

Posted by zeugma on August 29, 2004, at 12:17:28

In reply to Re: um.....interesting dialog on PROVIGIL....... Dinah, posted by alesta on August 29, 2004, at 10:09:04

> hi, dinah :),
>
> you're welcome. i don't notice any indication of "the stupids" whatsoever in your post. to the contrary, you sound very intelligent.

I guess that on the other message board, that would mean she was a Cephalon plant ;)
>
> yes, it seems like avoiding the afternoon caffeine intake is the answer, if the stupifing effect they talk about truly is just an issue of sleep deprivation. zeugma and i have been working out this issue in another thread (above, i think it's called "a civilized discourse on provigil"), if you'd like to take a look at it. she takes ritalin as well, which only lasts a couple hours, so the solution for her is to take ritalin instead of caffeine...i hope you can figure something out...(i'm not talking about extended release ritalin, but the other. it gives a short, approximately 2-hour boost...would be perfect to take for your crash, possibly...)
>

I do agree about the caffeine issue. I have become a true caffeine addict over the years in which I was self-medicating, and I was instructed by the doctor to cut down as much as possible on caffeine, and to avoid it completely after 3 p.m. This has proved hard for me to follow, as that corresponds to the period in which I crash, but the few times I've given in and felt instant relief were paid for with insomnia. And the terrible thing about sleep debt is that it exerts its most detrimental effects not the day after, but later, as many as four or five days where it can lead to a total 'meltdown.' I can well imagine that sleep debt can accumulate and lead to disaster after months.

For the past week, though, I've been able to sleep more or less normally. I attribute this largely to better adherence to my dr.'s insructions about caffeine.

Btw, I realize that my screen name is ambiguous as to gender, but I am male. By coincidence, there is another poster whose screen name is an almost literal translation of mine, 'linkadge,' also male.

-z (enjoying last cup of coffee before ban for the day goes in place. oh yea- need to get some decaffeinated coffee for the delicious placebo effect :))
> take care,
> amy
>
>
>
>
>
>
> > Thanks for the link.
> >
> > I've been a bit concerned myself with my Provigil use. I feel like I'm abusing it, even though I'm taking only half the prescribed dose. It does decrease my daytime naps, and I'm more productive. But I'm starting to feel the accumulated sleep loss. Maybe I *need* to sleep ten hours a day rather than seven.
> >
> > It doesn't feel right somehow to trade increased productivity for what feels like some sleep deprivation damage being done to my body. All my puritan instincts are sending up red flags.
> >
> > I don't *feel* the stupids yet, but from what they said, I'd be the last to know? I haven't noticed an increased error rate in my work.
> >
> > I spoke to my neurologist about this, and he wants me to eliminate caffeine after 3 pm before I do anything about the Provigil and see how that works.
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:382548
URL: http://www.dr-bob.org/babble/20040825/msgs/383659.html